Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Substitute for BP medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Blood pressure problems and medications not working
Doctor :   Oh! sorry to hear that
Doctor :   how old are you?
User :   35
User :   Just had a second ablation which was successful (this week).
User :   Anyways, been having more BP problems over the last few weeks than before.
User :   I take metoprolol 75mg twice a day and lisinapril 10 twice a day. I wake up with BP of 172 /110 first thing in the mornings and during the day it stays around 148/98
User :   No chest pain or discomfort, no dizziness
Doctor :   do not go with one reading
Doctor :   take multiple readings
Doctor :   BP when you ambulate very important
Doctor :   consider that one
Doctor :   now it is 148/98
Doctor :   it should be around 130/80
Doctor :   what is your hear rate
User :   I always take it when im sitting down or laying down. Want me to take it standing?? I can real quick
User :   84
Doctor :   ok
Doctor :   if u increse metoprolol heart rate will come dow to 60 s and BP will come down
Doctor :   u may not like that
Doctor :   you can do one more thing
Doctor :   u can increase lisinipril 10 mg Am and 20 mg PM
Doctor :   That is good optopn
Doctor :   talk to ur MD
Doctor :   Or you can add another small dose of 3rd medicine
Doctor :   Amlodipine 5 mg daily
Doctor :   Talk to your MD
Doctor :   take multiple morning and after noon reading
User :   ok standing was 144/108 manually
Doctor :   maiitain a diary and show it it to MD
Doctor :   ok
Doctor :   As i told u do not go with one number
User :   Im taking a 150 total a day of metoprolol
Doctor :   ok
Doctor :   that enough then
User :   what is the amlodipine
Doctor :   then escalte lisinopril dose
Doctor :   Amlodipine is one BP medicines l
User :   I take 10 in the morning and 10 in the evening
Doctor :   u can make changes
Doctor :   u can take 10 in AM 20 in PM
Doctor :   that also works great
Doctor :   take it and check ur BPs
User :   ok, will try that
User :   Now will bp be higher following ablation??
Doctor :   Always inform MD
Doctor :   Any procedure elevates BP temporarily
Doctor :   but not for ever
User :   I also have HCTZ. When I took it the first time before abaltion it made me urinate alot and I know that it does that, but it brought on palpations, but that was before my ablaltion
Doctor :   So u r self treating
User :   No doc said not to take it again. So I hadnt. Just wondering since the abaltion if it would hurt to try it??
Doctor :   ok
Doctor :   Give some time
Doctor :   bdy will re adjust
Doctor :   BP controlled by nerves and stimulation increases BP
User :   So dont take it and let body adjust.?? Is that right?? I know he said he didnt want my BP high when I was sleeping
Doctor :   let the body cool off
User :   LOL..u think it would be cool off first thing in the morning.
Doctor :   if u adjust do it temporarily
Doctor :   later come back to orginal med and see the BP readings
User :   well just little anxiety I guess. Dont want to stroke or MI
Doctor :   do whatever ur doctor told u
Doctor :   This is onlu my opinion
Doctor :   I will give rough idea how it works
User :   Ok
Doctor :   I am not supposed to prescrive any medicines on line
Doctor :   Hope you understand and u work with MD
User :   Oh I know..I was just wondering why the meds were not working like they did before.
Doctor :   stress aggraves BP
Doctor :   stress can be any thing -body or mind
User :   Being active can actually help it though right??
Doctor :   yes
Doctor :   being active different from being stressed out
Doctor :   Active is positive life
Doctor :   over active is not good
User :   Ok. Cool...well I have been walkiing, BP was ok in the hospital.
Doctor :   you talking about physical activity
Doctor :   Always physical activity reduces BP
User :   yes
Doctor :   Anxiety aggravates BP
User :   I guess the biggest question is why is staying up so high at night??
Doctor :   take lisisnopril 20
Doctor :   or take some sedative medication
Doctor :   lack of sleep increases BP
User :   ok well I slept for instance last night, 11pm to 630am
User :   I do take clonapin for anxiety but it doesnt touch it and dont like taking it unless I half to
Doctor :   for while continue it
User :   ok. Thanks for the info. I know its been 15 mns
User :   I do appreciat it
Doctor :   Well take care
Doctor :   Do better
Doctor :   cut down salt
Doctor :   Ambulate
Doctor :   sleep well
Doctor :   check BP
Doctor :   Adjust small doses
Doctor :   infor MD
Doctor :   Bye
User :   ok will do and I do have BP chart
Doctor :   *inform
Doctor :   Bye
User :   I def will..thank you
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor